Alert archive / Maine / Areal Flood Warnings in 2021
Areal Flood Warning 3, NWS Caribou, ME
NWS Caribou, ME issued this areal flood warning at Mar 29, 2021, 5:21 AM EDT for Aroostook County, Maine. It was in force for 25 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 29, 2021, 5:21 AM EDT (09:21 UTC)
- Expired
- Mar 30, 2021, 6:00 AM EDT
- In force
- 25 hr
- Issued by
- NWS Caribou, ME
- Area
- Storm-based polygon
- Flood severity
- None
County Aroostook County, ME
The radar
The Caribou radar (KCBW), 92 km from the middle of the area, began a volume at 09:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this areal flood warning went out at Mar 29, 1:52 AM EDT, 3 hours 29 minutes earlier.
Area forecast discussion, Mar 29, 1:52 AM EDT, 3 hours 29 minutes before
Area Forecast Discussion National Weather Service Caribou ME 152 AM EDT Mon Mar 29 2021 .SYNOPSIS... Low pressure will cross the area early this morning. High pressure will build in Monday night through through Tuesday night then move east Wednesday. Another area of low pressure approaches the area Wednesday night and moves east into the Maritimes Thursday. High pressure builds in from the west on Friday. && .NEAR TERM /THROUGH TODAY/... 152 AM Update... The Coastal Flood Advisory has been allowed to expire as water levels continue to drop with the tidal cycle. 1 AM Update... After a break in precipitation and decreasing winds as the surface trough moved overhead, convergence is increasing again and leading to another batch of precipitation. Correlation coefficient suggests most of this precipitation is melting on the way down, except across the Saint John Valley where values are closer to 100 percent and SPC mesoanalysis shows temperatures at 700H, 850H, and 925H all around -1C. Surface temperatures are also holding around 30 to 32F. Mixed precipitation or snow is still expected across the more populated northeastern part of zone 1, so the Winter Weather Advisory will be maintained at this time. Elsewhere, the wind advisory has been allowed to expire and the coastal flood advisory will expire shortly at 2 AM. Tide gauges peaked within action stage across Washington County and are now falling as we are past high tide. However, given wave heights near 10 feet and higher offshore, will allow the advisory to expire at its original expiration time. Prev discussion... Winds will calm down later tonight and allow some fog to develop with the warm, moist advection as the occlusion crosses. This means the morning starts relatively warm and some low level instability develops ahead of the cold front in the late morning to early afternoon. The pressure gradient on the backside of the low and winds aloft will be stout. The front could generate gusts to 45 to 50 mph and a deep mixed layer following the front in the cold air advection could keep gusts over 45 mph going through the afternoon for the entire area. Another wind advisory is probably a good idea for Monday and have held off for today due to the separate wind event this evening. Still left patchy blowing snow in the forecast for northeast Aroostook in the afternoon with snow showers and winds strong enough to move existing snow. && .SHORT TERM /TONIGHT THROUGH WEDNESDAY/... Any remaining sn shwrs should exit E with the upper trof into NB prov from Nrn ptns of the FA by erly eve. Otherwise, we xpct clrg skies ovrngt with still brisk eve NW winds, then winds diminishing late Mon ngt as the sfc ridge from QB apchs. This will allow a brief window of radiational cooling late Mon ngt particularly ovr NW vlys. After a chilly start Tue morn, temps will recover rapidly by Tue aftn as sfc winds become SW on the back side of a departing sfc ridge. Hi temps will reach upper 40s N to lower 50s interior Downeast under ptly to msly sunny skies at all low trrn lctns, xcpt cooler alg the immediate Downeast coast due to onshore winds from the cold Gulf of ME. Tue Ngt into Wed still looks to be msly fair and mild attm. We kept the idea of patchy to possibly areas of oceanic fog advcng nwrd across Downeast areas late Tue ngt into erly Wed morn with increasing llvl moisture advcn with cont'd llvl SSW winds. Otherwise, Hi temps will be in the 50s to near 60 deg for hi temps, with hi/mid cldnss from the W increasing ovr the Area from the W later in the aftn. && .LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/... Longer range models are in better agreement with the track of the next sfc low apchg from the SW, but there are still some differences. The 12z dtmnstc GFS is an erly outlier with the track of the sfc low compared to the 12z ECMWF and CanGem counterparts which track the low right ovr the FA. Given that WPC is going more toward the ECMWf/CanGem track, we kept the idea of more in the way of llvl cold advcn across the FA in the wake of the passage of the sfc low more so Thu aftn into Thu ngt, but we will likely have to fine tune this as we get closer, with precip types spcly across the N on Thu dependent on the exact track. For now, we show Rain with patchy fog beginning msly by Wed eve and contg into Thu before ending as a pd of lgt sn/sn shwrs or lgt rn-sn/rn-sn shwrs Thu ngt. Fri and Sat attm looks to be dry and colder with brisk winds. With upper lvl blocking setting up in the far N Atlc, persistent upper lvl troffiness/low pres may allow bands of lgt sn/rn of sn/rn shwrs to rotate back to the W from the Can Maritimes late Sat ngt into Sun msly across Nrn ptns of the FA, with precip type tied to diurnal-nocturnal temps, typical with this type of system durg erly spring. && .AVIATION /06Z MONDAY THROUGH FRIDAY/... NEAR TERM: IFR into the morning with occasional LIFR cigs. Rain expected south of HUL this evening with snow and sleet north. Expect that northern terminals will go over to -shsn mid-late morning. As winds gust to 30-35 kts acrs the north expect IFR vsbys in blsn to the north of HUL. Winds will also be gusty over Downeast. SHORT TO LONG TERM: Mon Ngt - Tue Eve...all sites VFR. Mdt NW winds Mon eve then lgt winds. Late Tue Ngt - Early Wed morn: Nrn TAF site low VFR/MVFR with ST cld cvr. Downeast sites MVFR/IFR with ST cld cvr and patchy fog. Late Wed Morn - Wed Aftn...all sites VFR with increasing SSW winds. Wed Ngt - Thu...all TAF sites lowering to MVFR and then IFR clgs/vsbys in rn alg with patchy fog. Mdt Srly winds. Thu Ngt...all TAF sites IFR clgs/vsbys in rn/sn in the eve then MVFR clgs in sct rn/sn shwrs late ngt. Mdt N to NW winds. Fri...all TAF sites VFR with mdt NW winds. && .MARINE... NEAR TERM: A gale continues late tonight with a brief minimum in winds. Seas will decrease late tonight too...with a bit of fog possible later. The northwest winds will produce a second round Monday with gusts to 45 kt. SHORT TO LONG TERM: Initially gales will cont ovr our waters into late Mon eve, then quickly diminish to SCA's late Mon ngt with winds below SCA by Tue morn, but SCA seas persisting ovr the outer waters into at least Tue morn. The next chc of at least sig SCA Srly component winds and seas alg with patchy marine fog will be late Wed ngt into Thu. Kept close to blended model guidance for fcst wv hts. && .HYDROLOGY... Ice movement has slowed up across the northern Maine rivers. Slow river rises continue on all the rivers at this time. Sheet ice remains intact from the Caribou and Fort Fairfield town line to the Canadian border. The Grimes Road near the Caribou- Fort Fairfield town line remains closed due to water over the road caused by an ice jam. Snow changing to rain across Northern Maine tonight will lead to river rises into Monday. This could in turn allow the leftover ice to move, including the ice jams on the Aroostook River. Milder temps next week and another round of precipitation could lead to further river rises and ice movement. && .CAR WATCHES/WARNINGS/ADVISORIES... ME...Winter Weather Advisory until 8 AM EDT this morning for MEZ001. MARINE...Gale Warning until 11 PM EDT this evening for ANZ050>052. && Near Term...MCW/MStrauser Short Term...VJN Long Term...VJN Aviation...MCW/MStrauser/VJN Marine...MCW/MStrauser/VJN Hydrology...
Hazardous weather outlook, Mar 29, 3:59 AM EDT, 1 hour 22 minutes before
Hazardous Weather Outlook National Weather Service Caribou ME 359 AM EDT Mon Mar 29 2021 MEZ001>006-010-011-015>017-029>032-300800- Northwest Aroostook-Northeast Aroostook-Northern Somerset- Northern Piscataquis-Northern Penobscot-Southeast Aroostook- Central Piscataquis-Central Penobscot-Southern Penobscot- Interior Hancock-Central Washington-Coastal Hancock- Coastal Washington-Southern Piscataquis-Northern Washington- 359 AM EDT Mon Mar 29 2021 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM EDT THIS EVENING... This Hazardous Weather Outlook is for Central Highlands Maine, Coastal DownEast Maine, Far Eastern Maine, Far Northern Maine, Interior DownEast Maine, North Woods Maine and Penobscot Valley Maine. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ050>052-300800- Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 359 AM EDT Mon Mar 29 2021 ...GALE WARNING IN EFFECT UNTIL 11 PM EDT THIS EVENING... This Hazardous Weather Outlook is for Atlantic Coastal Waters. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
In the hours before
Local storm report, Mar 29, 2:31 AM EDT, 2 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CARIBOU ME
231 AM EDT MON MAR 29 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 AM SNOW 1 N CARIBOU 46.88N 68.01W
03/29/2021 M3.0 INCH AROOSTOOK ME OFFICIAL NWS OBS
&&The office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 29, 3:58 AM EDT | Wind Advisory | CAR | Aroostook, Hancock, Penobscot, Piscataquis, Somerset, Washington | 15 hr |
| Mar 29, 9:45 AM EDT | High Wind Warning | CAR | Piscataquis | 9 hr |
| Mar 29, 6:56 PM EDT | Small Craft Advisory | CAR | 9 hr |
Nearby
Areal Flood Warnings in Maine, 2021Every areal flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.